Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Scotty_

Ok. Advise needed.

Ok, I have moderate acne, a cyst every couple months and well, it sucks ass.

I've spent probably 1.5 - 2 years with SA, and I'd get a slight improvement. It takes mabye 4 or 5 red bastards off my face on avg at a time. So then I figure I'll try SA that goes on at night (sweet deal, it's less work why not right?) well that's the worst product of all time, so I combined it with BP "spot" treatment. That worked OK but, then I realized slight improvements suck, so I went back to my original SA product (twice a day use) and combined BP (2.5 % to spot treat) with the SA. Again, a slight improvement (takes mabye 6-7 off on avg) but I can't get rid of my acne for good. I still have about 8 - 10 pimples always on my face It's annoying as hell. I've also tried dans regimen but it failed to completely get rid of everthing.

So now I figure I might aswell go see the derm. I've never seen one before. What should I expect? If BP and SA fail, what do they recommend?

Note: Because I was combining SA and BP on some parts of my face I'd use a non oil moisturiser to keep things from over drying.

Share this post


Link to post
Share on other sites

I've had great luck using BP + SA. I use BP gel, let it absorbe 100%, and follow up with clean & clear's 2% salicylic acid spot treatment gel.

A derm could give you a lot of things, such as Retin-A, which is a good topical that is definitely worth trying (though sometimes there is a bit of an initial breakout).

What moisturizer do you use? A name or something would be handy, wouldn't want anything in the moisturizer to be what's breaking you out or stopping you from seeing better results.

Share this post


Link to post
Share on other sites

Yeah the derm can give you a number of things, just depends what he or she decides will work best, out of curiousity, how long where you on the regimen for?

Share this post


Link to post
Share on other sites

Most likely an oral antibiotic like minocycline. You will probably like these a lot but your body could get used to them and you have to switch to anothother antibiotic.

Share this post


Link to post
Share on other sites

1. The moisturizer I use is complex 15 oil free facial cream.

2. I probably should have been on dans regimen longer, but I was doing it for about a month and I just couldn't stand the constant redness. It didn't seem to go away. I suppose I could go back to the regimen and just use a smaller amount of BP.

I'm curious though. What are (if any) the side effects of an oral antibiotic like minocycline or Retin - A?

Thanks for the posts.

Share this post


Link to post
Share on other sites

Derms are stupid, some people on these boards are more intelligent than them. Have you ever tried B5?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×